Discussions By Condition: Ears, Nose, Mouth & Throat conditions

Tonsillitis - yellow throat, 4 days on antibiotics!

  • Posted By: Suzie_Q
  • January 31, 2008
  • 03:58 PM

Hi all,

My tonsils and the 'chambers' next to them appear to be consumed with yellow/white gunk (which isn't coming out) and the mucus I am producing is clear and very sticky. It hurts madly every time I swallow - not just in my throat, but round the back of my tongue and my lower ear - and for the past three nights, I've been lucky to have got three hours worth of sleep in total. The pain is so immense.

On Monday, the doc put me on a weeks course of Penicillin VK (500mg four times daily.) My throat is still as bad as ever, and the pain is really driving me crazy. My tonsils look really bad. After today, I've got 3 days left of penicillin to use but I can't tell if it's working. I'm taking Ibuprofen 400mg three times daily for the pain, but it really is a pathetic solution. I feel like going on heroin!

Can anyone let me know what the best thing to do is? It's not easy getting your tonsils removed in the UK, and as I'm 34, I don't know what possible problems I might encounter if I did.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?